Advertisement

Linearization Methods for Nonlinear Equations with a Distributed Delay

  • Ravi P. Agarwal
  • Leonid Berezansky
  • Elena Braverman
  • Alexander Domoshnitsky
Chapter
  • 865 Downloads

Abstract

Chapter 10 deals with the linearized oscillation and nonoscillation theory for a rather general nonlinear differential equation with a distributed delay. As corollaries, oscillation and nonoscillation linearized theorems are obtained for most known classes of nonlinear functional differential equations: delay differential equations, integrodifferential equations and mixed differential equations. Explicit oscillation and nonoscillation results are obtained for the logistic delay differential equation with a distributed delay, the Lasota-Wazewska equation, and Nicholson’s blowflies equation, as applications of the general results.

Another approach to oscillation problems for nonlinear differential equations with a distributed delay is described by so called Mean Value Theorem when their study is reduced to the investigation of either a nonlinear or a linear equation with a single concentrated delay. This theorem allows to reduce an oscillation/nonoscillation problem for a nonlinear equation with a distributed delay to the same problem for a specially constructed linear delay differential equation.

Keywords

Delay Distribution Contralateral Delay Non-oscillatory Results Blowflies Equation General Nonlinear Differential Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 53.
    Berezansky, L., Braverman, E.: Oscillation properties of a logistic equation with distributed delay. Nonlinear Anal., Real World Appl. 4, 1–19 (2003) MathSciNetzbMATHCrossRefGoogle Scholar
  2. 55.
    Berezansky, L., Braverman, E.: Linearized oscillation theory for a nonlinear nonautonomous delay differential equation. J. Comput. Appl. Math. 151, 119–127 (2003) MathSciNetzbMATHCrossRefGoogle Scholar
  3. 65.
    Berezansky, L., Braverman, E.: Linearized oscillation theory for a nonlinear equation with a distributed delay. Math. Comput. Model. 48, 287–304 (2008) MathSciNetzbMATHCrossRefGoogle Scholar
  4. 86.
    Braverman, E., Kinzebulatov, D.: Nicholson’s blowflies equation with a distributed delay. Can. Appl. Math. Q. 14, 107–128 (2006) MathSciNetzbMATHGoogle Scholar
  5. 192.
    Győri, I., Ladas, G.: Oscillation Theory of Delay Differential Equations with Applications. Clarendon Press, New York (1991) Google Scholar
  6. 195.
    Győri, I., Trofimchuk, S.I.: On the existence of rapidly oscillatory solutions in the Nicholson blowflies equation. Nonlinear Anal. 48, 1033–1042 (2002) MathSciNetCrossRefGoogle Scholar
  7. 225.
    Kocic, V.L., Ladas, G., Qian, C.: Linearized oscillations in nonautonomous delay differential equations. Differ. Integral Equ. 6, 671–683 (1993) MathSciNetzbMATHGoogle Scholar
  8. 238.
    Kulenovic, M.R.S., Ladas, G.: Linearized oscillation in population dynamics. Bull. Math. Biol. 49, 615–627 (1987) MathSciNetzbMATHGoogle Scholar
  9. 242.
    Ladas, G., Qian, C.: Linearized oscillations for odd-order neutral delay differential equations. J. Differ. Equ. 88, 238–247 (1990) MathSciNetzbMATHCrossRefGoogle Scholar
  10. 243.
    Ladas, G., Qian, C.: Linearized oscillations for nonautonomous delay difference equations. In: Oscillation and Dynamics in Delay Equations, San Francisco, CA, 1991. Contemp. Math., vol. 129, pp. 115–125. Am. Math. Soc., Providence (1992) CrossRefGoogle Scholar
  11. 271.
    Liz, E., Martínez, C., Trofimchuk, S.: Attractivity properties of infinite delay Mackey-Glass type equations. Differ. Integral Equ. 15, 875–896 (2002) zbMATHGoogle Scholar
  12. 275.
    Luo, J.W.: Oscillation and linearized oscillation of a logistic equation with several delays. Appl. Math. Comput. 131, 469–476 (2002) MathSciNetzbMATHCrossRefGoogle Scholar
  13. 307.
    Pituk, M.: Linearized oscillation in a nonautonomous scalar delay differential equation. Appl. Math. Lett. 19, 320–325 (2006) MathSciNetzbMATHCrossRefGoogle Scholar
  14. 311.
    Rogovchenko, Y.V.: Oscillation criteria for certain nonlinear differential equations. J. Math. Anal. Appl. 229, 399–416 (1999) MathSciNetzbMATHCrossRefGoogle Scholar
  15. 318.
    Shen, J.H., Yu, J.S., Qian, X.Z.: A linearized oscillation result for odd-order neutral delay differential equations. J. Math. Anal. Appl. 186, 365–374 (1994) MathSciNetzbMATHCrossRefGoogle Scholar
  16. 331.
    Wazewska-Czyzewska, M., Lasota, A.: Mathematical problems of the dynamics of the red blood cells system. Ann. Polish Math. Soc. Ser. III, Appl. Math. 17, 23–40 (1976) MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  • Ravi P. Agarwal
    • 1
  • Leonid Berezansky
    • 2
  • Elena Braverman
    • 3
  • Alexander Domoshnitsky
    • 4
  1. 1.Department of MathematicsTexas A&M University—KingsvilleKingsvilleUSA
  2. 2.Department of MathematicsBen-Gurion University of the NegevBeer-ShevaIsrael
  3. 3.Department of MathematicsUniversity of CalgaryCalgaryCanada
  4. 4.Department of Computer Sciences and MathematicsAriel University Center of SamariaArielIsrael

Personalised recommendations